Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 6, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Feb 27, 2011, 11:55 PM CST for Falls County, McLennan County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 27, 2011, 11:55 PM CST (05:55 UTC)
- Expired
- Feb 28, 2011, 12:34 AM CST
- In force
- 39 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Falls County, TX, McLennan County, TX
The radar
The Ft Hood radar (KGRK), 75 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
225
WUUS54 KFWD 280555
SVRFWD
TXC145-309-280700-
/O.NEW.KFWD.SV.W.0006.110228T0555Z-110228T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1155 PM CST SUN FEB 27 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FALLS COUNTY IN NORTH CENTRAL TEXAS...
SOUTHERN MCLENNAN COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 100 AM CST
* AT 1155 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
WEST OF LORENA...AND MOVING EAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LORENA...HEWITT AND WOODWAY AROUND MIDNIGHT
GOLINDA...ROBINSON AND BEVERLY HILLS AROUND 1205 AM
HALLSBURG AROUND 1215 AM
RIESEL AND MARLIN AROUND 1220 AM
MART AROUND 1225 AM
THIS WILL IMPACT I-35 BETWEEN MILE MARKERS 314 AND 335.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3134 9743 3149 9745 3162 9687 3145 9674
3127 9663 3126 9726 3128 9728 3126 9735
TIME...MOT...LOC 0555Z 265DEG 47KT 3138 9727
$$
922 follow-up statements
093
WWUS54 KFWD 280621
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1221 AM CST MON FEB 28 2011
TXC309-280630-
/O.CAN.KFWD.SV.W.0006.000000T0000Z-110228T0700Z/
MCLENNAN TX-
1221 AM CST MON FEB 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MCLENNAN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF MCLENNAN COUNTY AND THE
WARNING IS CANCELED.
LAT...LON 3126 9709 3138 9708 3153 9680 3140 9671
3127 9663
TIME...MOT...LOC 0620Z 268DEG 49KT 3140 9688
$$
TXC145-280700-
/O.CON.KFWD.SV.W.0006.000000T0000Z-110228T0700Z/
FALLS TX-
1221 AM CST MON FEB 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CST
FOR NORTHERN FALLS COUNTY...
AT 1220 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTH OF MARLIN...MOVING EAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHEASTERN FALLS COUNTY AT 1230 AM CST
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3126 9709 3138 9708 3153 9680 3140 9671
3127 9663
TIME...MOT...LOC 0620Z 268DEG 49KT 3140 9688
$$002
WWUS54 KFWD 280634
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1234 AM CST MON FEB 28 2011
TXC145-280645-
/O.CAN.KFWD.SV.W.0006.000000T0000Z-110228T0700Z/
FALLS TX-
1234 AM CST MON FEB 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FALLS COUNTY IS
CANCELLED...
AT 1235 AM CST THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELLED.
LAT...LON 3126 9709 3138 9708 3153 9680 3140 9671
3127 9663
TIME...MOT...LOC 0635Z 268DEG 49KT 3140 9664
$$
92What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 11:40 PM CST, 15 minutes earlier.
Area forecast discussion, Feb 27, 11:40 PM CST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1140 PM CST SUN FEB 27 2011 .AVIATION... PACIFIC FRONT AND CONVECTION THROUGH THE METROPLEX WITH WEST WINDS NEAR 15KT EXPECTED OVERNIGHT. EXPECT THUNDERSTORMS AT WACO DURING THE NEXT 2 HOURS. THERE IS SOME SMOKE OR DUST CREATING A HAZE IN THE AREA WITH SOME SITES SHOWING 5SM BUT HUMAN OBSERVERS INDICTING VSBY MUCH HIGHER SO FAR. WILL SHOW MVFR VSBY FOR A COUPLE MORE HOURS BUT CLEANER AIR SHOULD FILTER IN THEREAFTER. OTHER CONCERN FOR METROPLEX TAFS IS THE POTENTIAL FOR COLD AIR STRATUS BEHIND THE REAL COLD FRONT AND NAM/GFS SHOWING ENOUGH MOISTURE TO INDICATE BKN025 MID MORNING MONDAY. CLEARING SHOULD OCCUR BY LATE MORNING WITH N WINDS NEAR 20KT AND GUSTY. WINDS SETTLE DOWN AFTER SUNSET MONDAY. TR.92 && .UPDATE... TWEAKING THE POPS FOR THE LINEAR FEATURE ALONG THE PACIFIC FRONT. UPDATE OUT SHORTLY. 84 && .PREV DISCUSSION... /ISSUED 250 PM CST SUN FEB 27 2011/ VIGOROUS UPPER DISTURBANCE NOW PROGRESSIVELY LIFTING EWD ACROSS AZ/NM THIS AFTERNOON...AS STRONG 130-150 KT UPPER JET MOVES OVER THE SRN PLAINS AHEAD OF THE SYSTEM. AT THE SURFACE...DRYLINE NOW NUDGING EAST INTO AREAS WEST OF A JACKSBORO TO MINERAL WELLS LINE AND WILL CONTINUE TO GRADUALLY PUSH EAST TOWARD THE I-35 CORRIDOR THROUGH THE EVENING HOURS. CHECK OF ACARS DATA FROM COMMERCIAL AIRCRAFT THROUGH 18Z...RAPID-UPDATE RUC AND NAM12 DATA AND 4 KM WRF MODELS INDICATE THAT THE EML/CAPPING INVERSION ALOFT WILL REMAIN STRONG ENOUGH TO INHIBIT CONVECTIVE DEVELOPMENT UNTIL 03Z-05Z/MID-LATE EVENING WHEN LARGE-SCALE LIFT FINALLY JUXTAPOSES OVER THE TOP OF THE DRYLINE. AT THAT TIME...CAP WILL RISE AND MOISTEN EAST OF THE DRYLINE ACROSS EASTERN NORTH TEXAS WITH ISOLATED TO SCATTERED STRONG TO SEVERE STORMS DEVELOPING IN MOIST SECTOR OVER EASTERN COUNTIES. 60-70 KT 0-6KM BULK SHEAR AND 30-40 KT W/SWLY 0-1 KM BULK SHEAR WILL LEND TO POSSIBLE LINEAR DEVELOPMENT ACROSS AREAS MAINLY ALONG AND EAST OF A BONHAM...TERRELL...ATHENS LINE BY OR JUST BEFORE MIDNIGHT. WITH UNCERTAINTY OF EXACT DRYLINE POSITION AT THIS TIME...HAVE INCLUDED THE D/FW METROPLEX AND WACO AREAS ON WESTERN PERIPHERY OF ISOLATED SEVERE RISK AREA WHICH IS SLIGHTLY WEST OF SPC PROJECTIONS. IN ESSENCE...WITH MODEST INSTABILITY EAST OF THE DRYLINE AND VERY STRONG WIND SHEAR...ANY STORMS THAT DO DEVELOP WILL LIKELY REACH STRONG TO SEVERE LIMITS WITH A FEW SUPERCELLS PRODUCING HAIL... DAMAGING WINDS AND FREQUENT LIGHTNING. DRYLINE PROJECTS TO MOVE OUT OF EASTERN NORTH TX BY 3 AM MONDAY MORNING...ENDING THE SEVERE WX THREAT. A COLD FRONT SWEEPS ACROSS THE RED RIVER VALLEY AFTER DAYBREAK WITH THE DEPARTURE OF THE STRONG UPPER LEVEL SYSTEM. WE HAVE HELD THE RED FLAG WARNING ACROSS FAR WESTERN COUNTIES THROUGH MIDNIGHT AND HAVE ADDED A WIND ADVISORY THROUGH THIS EVENING AS WELL FOR WESTERN NORTH TX/REFER TO ADVISORY LINE BELOW OR OUR WEB PAGE FOR DETAILS/. MORE FIRE WEATHER AND WIND ISSUES MAY CONTINUE INTO MONDAY AND WILL ALLOW FUTURE FORECASTS TO HANDLE ANY EXTENSIONS/ADJUSTMENTS WITH GUSTY NORTHWEST WINDS BEHIND THE COLD FRONT MONDAY. DESPITE MOSTLY SUNNY SKIES MONDAY...HIGHS WILL ONLY REACH INTO THE 60S...SO IT'LL FEEL COOL. ZONAL FLOW AND INFLUENCE OF CONTINENTAL HIGH PRESSURE AT THE SURFACE WILL LEND TO A QUIET EARLY-MID WEEK PERIOD WITH PLENTY OF SUNSHINE. TEMPERATURES WILL GRADUALLY WARM DURING THIS TIME AS S/SE WINDS RETURN TO THE REGION TUES-FRI...BRINGING GULF MOISTURE BACK UP INTO THE AREA BY THE END OF THE WEEK. ANOTHER UPPER DISTURBANCE EJECTS ACROSS THE CENTRAL PLAINS WITH A COLD FRONT PUSHING INTO THE AREA LATE FRIDAY INTO SATURDAY. WE WILL MAINTAIN LOW CHANCES FOR THUNDERSTORMS MAINLY ACROSS THE NORTHEAST HALF OF NORTH TX FOR NOW WITH SYSTEM REMAINING TO OUR NORTH. LOOK FOR COOLER AND BREEZY CONDITIONS FOR MOST OF NEXT WEEKEND. 05/ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 45 62 36 69 44 / 20 0 0 5 0 WACO, TX 49 66 35 68 41 / 40 0 5 5 0 PARIS, TX 46 61 35 66 38 / 40 0 0 5 0 DENTON, TX 44 61 32 69 40 / 10 0 0 5 0 MCKINNEY, TX 45 63 31 67 38 / 30 0 0 5 0 DALLAS, TX 47 64 40 68 45 / 30 0 0 5 0 TERRELL, TX 47 62 36 67 40 / 40 0 0 5 0 CORSICANA, TX 48 64 39 67 42 / 40 0 0 5 0 TEMPLE, TX 46 68 35 69 41 / 40 0 5 5 0 MINERAL WELLS, TX 43 67 33 72 39 / 5 0 0 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Feb 27, 6:01 PM CST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 601 PM CST SUN FEB 27 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281230- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 601 PM CST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE EAST OF INTERSTATE 35 BETWEEN 9 PM THIS EVENING AND 3 AM EARLY MONDAY MORNING. AN ISOLATED STRONG OR SEVERE STORM WITH DAMAGING WINDS AND HAIL IS POSSIBLE EAST OF A BONHAM TO CANTON LINE. CRITICAL FIRE WEATHER CONDITIONS WILL EXIST WEST OF A BRIDGEPORT...MINERAL WELLS...HAMILTON LINE WHERE A RED FLAG WARNING WILL REMAIN IN IN EFFECT THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS MUCH OF NORTH TEXAS FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED EAST OF BONHAM TO CANTON LINE BETWEEN MIDNIGHT AND 3 AM MONDAY MORNING. 92
In the hours before
Special weather statement, Feb 27, 10:48 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1048 PM CST SUN FEB 27 2011
TXZ143-280515-
HAMILTON TX-
1048 PM CST SUN FEB 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN HAMILTON COUNTY
AT 1048 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTH OF HAMILTON...MOVING EAST AT 50
MPH.
NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3164 9819 3186 9791 3169 9777 3168 9776
3143 9824
TIME...MOT...LOC 0448Z 252DEG 41KT 3163 9808
92Special weather statement, Feb 27, 11:18 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1118 PM CST SUN FEB 27 2011
TXZ157-280545-
CORYELL TX-
1118 PM CST SUN FEB 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL CORYELL COUNTY
AT 1118 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF GATESVILLE...MOVING EAST AT
50 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE FORT GATES...GATESVILLE AND
MOTHER NEFF STATE PARK.
NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3129 9793 3153 9788 3153 9757 3145 9750
3135 9743 3133 9743 3128 9750 3121 9764
TIME...MOT...LOC 0518Z 275DEG 42KT 3141 9776Local storm report, Feb 27, 11:27 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1127 PM CST SUN FEB 27 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM TSTM WND DMG SADLER 33.68N 96.85W
02/27/2011 GRAYSON TX BROADCAST MEDIA
NUMBER OF HIGHWAY SIGNS DOWN NEAR SADLER.Local storm report, Feb 27, 11:30 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1130 PM CST SUN FEB 27 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM HAIL 2 W SADLER 33.68N 96.88W
02/27/2011 E1.00 INCH GRAYSON TX LAW ENFORCEMENTSpecial weather statement, Feb 27, 11:50 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1150 PM CST SUN FEB 27 2011
TXZ134-280615-
ELLIS TX-
1150 PM CST SUN FEB 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN ELLIS COUNTY
AT 1150 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES SOUTH OF WAXAHACHIE...MOVING EAST AT 50
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALMA...BARDWELL...ENNIS AND
ITALY.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3233 9642 3210 9694 3219 9703 3226 9707
3227 9707 3247 9655
TIME...MOT...LOC 0550Z 251DEG 44KT 3218 9686
92Special weather statement, Feb 27, 11:51 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1151 PM CST SUN FEB 27 2011
TXZ159-160-280615-
MCLENNAN TX-FALLS TX-
1151 PM CST SUN FEB 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN FALLS COUNTY
SOUTHERN MCLENNAN COUNTY
AT 1151 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTH OF MCGREGOR...MOVING EAST AT 50
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BRUCEVILLE-EDDY...GOLINDA...
HEWITT...LORENA...MARLIN...MCGREGOR...MOODY...RIESEL AND ROBINSON.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3134 9743 3146 9745 3153 9680 3146 9675
3131 9673 3128 9737
TIME...MOT...LOC 0551Z 265DEG 47KT 3137 9733The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 9:49 PM CST | Special Weather Statement | FWD | Grayson | 26 min |
| Feb 27, 9:59 PM CST | Severe Thunderstorm Warning | FWD | Grayson | 47 min |
| Feb 27, 10:48 PM CST | Special Weather Statement | FWD | Hamilton | 27 min |
| Feb 27, 11:18 PM CST | Special Weather Statement | FWD | Coryell | 27 min |
| Feb 27, 11:50 PM CST | Special Weather Statement | FWD | Ellis | 25 min |
| Feb 27, 11:51 PM CST | Special Weather Statement | FWD | McLennan | 24 min |
| Feb 28, 12:09 AM CST | Special Weather Statement | FWD | Freestone, Limestone, Navarro | 36 min |
| Feb 28, 4:12 AM CST | Wind Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 8 hr |
| Feb 28, 4:41 AM CST | Red Flag Warning | FWD | Bell, Bosque, Comanche, Coryell, Eastland, Erath and 12 more | 10 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.